MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Hypoglycemia (1912); Paresis (1998); Dysphasia (2195); Malaise (2359)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.
 
Event or Problem Description
On september 28, 2023, the lay user/patient contacted lifescan (lfs) united states, alleging that her onetouch verio iq meter read inaccurately compared to her feelings and/or normal readings.The complaint was classified based on the customer care agent (cca) documentation.The patient reported that the alleged meter inaccuracy began a few weeks prior to contacting lfs.The patient reported obtaining alleged inaccurate readings of ¿600, 20, 50 and 380 mg/dl¿ with the subject meter on unspecified dates/times.The patient manages her diabetes with a combination of diabetes medications (trulicity, weekly injection of 6 units; insulin tresiba, 34 units once per day; insulin fiasp, fixed dose 3 to 5 times per day).In response to the alleged inaccurate reading of ¿600 mg/dl¿, the patient reported taking her usual dose of tresiba insulin then later that same day started ¿feeling off, was not able to move or talk very well and was feeling like getting a stroke¿.The patient stated her doctor visited her at home and performed another blood glucose test with the subject meter and obtained a result of ¿20 mg/dl¿.The patient stated her doctor gave her something with sugar to raise her blood glucose and she felt better afterwards.The patient denied using any other device to test her blood glucose.The patient was unsure if the event was related to an inaccurate reading and overdose of insulin or to other health problems that may be affecting her blood glucose.The patient declined to troubleshoot.Replacement product was sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event after administering treatment based on an alleged inaccurate result obtained with the subject meter.The subject meter could not be ruled out as a contributor to the event.

Brand Name
OT VERIO IQ METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key17877165
Report Number3008382007-2023-00053
Device Sequence Number15249517
Product Code NBW
UDI-Device Identifier00353885008402
UDI-Public00353885008402
Combination Product (Y/N)N
PMA/510(K) Number
K110637
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Initial Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown